Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from SVT tachycardia. Prescribed with metroprolol. Is it safe to go for skiing?

I have SVT tachycardia . Have had episodes for about last 10 yrs. Cardiologist suggested quitting caffeine. I did. Episodes now only come about twice a year. I go to the ER, get a shot and the rate comes down when an episode happens. I take no medications . I have a prescription of Metroprolol 25mg. I only take it if I have an episode. I am planning a ski trip to Colorado in December and was wondering if there was anything I could do to avoid an episode there. I am driving there from Texas over a two day period.
Asked On : Sat, 17 Nov 2012
Answers:  4 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Cardiologist 's  Response
Problem of SVT is not life threatening problem but it causes lots of discomfort and anxiety
as you are travelling and planning for skiing in that case i advice to continue your medicine
and go ahead with your planned activity
take care
Answered: Sat, 17 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Thanks for writing your query to us.

SVT tachycardia can be life threatening if you donot receive medical attention immediately. So i would advise you to avoid skiing now if possible.It will be risky for you. Kindly consult your cardiologist & get yourself evaluated for cause of getting SVT. Radiofrequency ablation is low risk procedure that uses catheter inside the heart to deliver low frequency energy to locate & destroy the abnormal electrical pathway. After the cause for getting SVT is treated than you can carry on with skiing.
Take care.
Answered: Sat, 17 Nov 2012
I find this answer helpful
General & Family Physician Dr. Sourav Chakraborty's  Response

Greetings from

i am Dr Sourav Chakraborty and i will be helping you with your query.

I do believe you need to be serious with your symptoms. SVT tachycardia or supra ventricular tachycardia are notoriously known to progree to frank ventricular tachycardia during strenous periods . Proper care is out most important.

Please do take metoprolol as prescribed by your doctor.

Regarding your query about your ski trip i strictly advocate against it , specially when you are not on any active medications, so please refrain from it.

Visit a cardioogist with your health problem , as further investigations might be needed for you, to know the type of SVT and management protocol

hope i have been able to help.

Take Care.

Answered: Sat, 17 Nov 2012
I find this answer helpful
General & Family Physician Dr. Nehal Mehta's  Response
SVT frequency as you said twice a year , so it appears safe to ahead provided you do not develope symptoms like low BP, giddiness, unconsciousness .
Metoprolol is correctly prescribed and i suggest that should be taken daily rather than just popping it. Infact i suggest that before going for skiiing you should slowly increase its dose to 50mg then 75 or 100mg if you can tolerate .
THis will really reduce chances of SVT on your trip. On coming back you can give chance to lowering dose as then you will be having easy access to ER.
Said this ,during SVT if you have serious symptoms then you should avoid going.

hope this helps
Answered: Sat, 20 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor